# SDR 96ZZZX609

- Difficulty date: November 22, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N39257
- Make and model: Bolkms BK117A1
- Aircraft serial: S7027
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Break-Away Tube
- Condition: Mismanufactured
- Location: Fuel Cells
- Component: Aeroquip
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

FOR REASONS UNKNOWN, ACFT'S BREAK-AWAY TUBE STARTED LEAKING FUEL.  BREAK-AWAY TUBE INTERCONNECTS AFT FUEL CELL WITH FWD FUEL CELL & IS DESIGNED TO SEAL OFF TANKS IN THE EVENT OF A CRASH.  PROBLEM WAS NOT OLD PART INSTALLED IN ACFT, WHICH HAS ACCUMULATED OVER 6,000 HRS & 28,000 LANDINGS, IT HAD PROBABLY REACHED ITS AGE LIMIT.  PROBLEM WAS NEW FACTORY PARTS RECEIVED.  NEW PARTS WERE IN AN UNAIRWORTHY CONDITION UPON RECEIPT.  BOTH ENDS OF THE TUBE HAVE SPRING LOADED POPPET VALVES IN CLOSED POSITION NOT ALLOWING FUEL TO TRANSFER.  THIS CONDITION CAME RIGHT OUT OF 1988 PKG OLD (NEW) PARTS.  DATA TAGS DID NOT SHOW SHELF LIFE.  A RECOMMENDED SHELF LIFE SHOULD BE ON PART DUE TO O-RING'S & SEALS INSTALLED IN THE TUBE.
